Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2001, 9:52 PM MDT for Dawes County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 9:52 PM MDT (03:52 UTC)
- Expired
- Jul 4, 2001, 10:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 177 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 050351 SVRCYS NEC045-050430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 952 PM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN QUARTER OF DAWES COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1030 PM MDT * AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF BOX BUTTE DAM...OR ABOUT 22 MILES SOUTHWEST OF CHADRON...MOVING SOUTH AT 20 MPH. HEAVY RAIN AND HAIL ARE LIKELY WITH THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. JAD LAT...LON 4267 10321 4260 10343 4243 10333 4244 10304
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM MDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED JUL 4 2001 WELL DEFINED S/WV TROF OVR ID...WITH SHWRS/TSTMS DVLPG IN ADVANCE OF FEATURE OVR CENTRAL/NRN WYOMING. WAVE SHOULD RIDE SOUTHEAST ALONG THICKNESS GRADIENT THIS EVENING...PASSING INTO THE WRN PANHANDLE BETWEEN 03Z-06Z. BEST SVR POTENTIAL ALONG AND NORTH OF THE PLATTE VALLEY...WHERE MOISTURE...INSTABILITY AND SHEAR PROFILES ARE MORE IMPRESSIVE. WL PUT HIGHEST POPS OVR NORTHEAST PARTS OF THE FA /LUSK-CDR/...WITH A DOWNWARD TREND ON POPS FURTHER SOUTH. WITH WAVE MOVING THRU OVERNIGHT...WL DOWNPLAY LOW CLDS/FOG POTENTIAL OVR THE PANHANDLE. A MORE EVIDENT LEE TROF SET UP ON THU...WITH LESS H8-H7 MSTR. TSTMS SHOULD BE LESS NUMEROUS WITH WEAKER DYNAMICS AND SLIGHTLY LESS LOW LVL MSTR. TEMPS AS WARM OR EVEN A FEW DEGF WARMER THAN TODAY...AS H7 THERMAL RIDGE REMAINS ANCHORED OVR THE FA. AS UPR HIGH SHIFTS FURTHER EAST ON FRI AND RIDGE BECOMES FLATTER OVR THE FA...MONSOONAL TYPE MSTR BEGINS TO BE DRAWN OUT OF THE SOUTHWEST STATES AND ACRS THE AREA. THIS SHOULD RESULT IN A SLIGHTLY BETTER CHANCE OF AFTN TSTMS /ESPECIALLY OVR SOUTH CENTRAL WYOMING AND THE MTNS/. LITTLE CHANGE IN H7 TEMPS ON FRI...BUT A FEW MORE CLDS MAY RESULT IN TEMPS A COUPLE OF DEGF COOLER THAN THU. .EXTENDED DISCUSSION... MEDIUM RANGE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE PATTERN. MRF STARTS TO BUILD HEIGHTS OVER THE WESTERN PART OF WY BY END OF THE FORECAST PERIOD...LEAVING OUR CWA IN NORTHWEST FLOW ALFOT. THE ECMWF STARTS STRETCHING THE UPPER HIGH...LEAVING FLAT RIDGE OR WEAK SW FLOW ALOFT OVER AREA. EITHER WAY...WILL NEED TO KEEP A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...PRETTY TYPICAL THIS TIME OF YEAR. TEMPERATURES LOOK LIKE THEY SHOULD BE A BIT CLOSER TO NORMAL...BUT STILL ON THE WARM SIDE0. .CYS... WY...TORNADO WATCH UNTIL 900 PM MDT WY ZNS 59..60..67>68. NE...TORNADO WATCH UNTIL 900 PM MDT NE ZNS 1>3..19..21. JK/RGB
In the hours before
Local storm report, Jul 4, 6:39 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
639 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM 25 N SCOTTSBLUFF NE 2.75 INCH HAIL
07/04/01 SIOUX WIND SHIELDS DAMAGED
0552 PM 18 WNW ALLIANCE NE 1.00 INCH HAIL
07/04/01 BOX BUTTE
0618 PM 9 NNE SCOTTSBLUFF NE 2.75 INCH HAIL
07/04/01 SIOUX
0620 PM 9 SE KIMBALL NE 1.75 INCH HAIL
07/04/01 KIMBALL
0631 PM 5 N KIMBALL NE .75 INCH HAIL
07/04/01 KIMBALL
BANNLocal storm report, Jul 4, 7:41 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
741 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM SCOTTSBLUFF NE 3.00 INCH HAIL
07/04/01 SCOTTS BLUFF REPORTED BY EMERGENCY
MANAGEMENT . VEHICLE
DAMAGE.
0645 PM SCOTTSBLUFF NE 59 MPH TSTM WIND GUST
07/04/01 SCOTTS BLUFF REPORTED BY KBFF ASOS
0646 PM KIMBALL NE .75 INCH HAIL
07/04/01 KIMBALL
0652 PM GERING NE 1.75 INCH HAIL
07/04/01 SCOTTS BLUFF
0723 PM MINITARE NE 2.00 INCH HAIL
07/04/01 SCOTTS BLUFF 1 TO 2 INCH DIAMETER HAIL
BANNLocal storm report, Jul 4, 9:21 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
921 PM MDT WED JUL 4 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 15 NE HARRISBURG NE 1.25 INCH HAIL
07/04/01 BANNER
0845 PM 26 N CHEYENNE WY WIND DAMAGE
07/04/01 LARAMIE SEVERAL LARGE TREES DOWN.
M REPORT FROM THE PUBLIC.
0855 PM MINITARE NE .75 INCH HAIL
07/04/01 SCOTTS BLUFF
BANNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:02 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 28 min |
| Jul 4, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 40 min |
| Jul 4, 6:29 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 31 min |
| Jul 4, 6:58 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 32 min |
| Jul 4, 7:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 46 min |
| Jul 4, 8:48 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.